question-icon

Ulcers On Tongue And Mouth After Taking Udiliv And Daxid. How To Get Rid Of These?

default
Posted on Tue, 11 Sep 2012
Question: i m 27 yo 85 kg weight male having small ulcers on toungue and mouth , i m taking udilive and daxid ...this ulcers developed as soon as i starrted using these medicines what can be the cause
kindly give some suggestion as to how to get rid of this
doctor
Answered by Dr. Sumit Bhatti (6 hours later)
Hi,

Thank you for your query.

1. Small ulcers on the tongue and mouth, which are painful are usually known as apthous stomatitis. This may be drug induced as it has appeared when you started using Daxid and Udiliv, though this is rare with these medicines. The simplest way to confirm this is to slowly discontinue these medicines. Sometimes you may be allergic to the coloring agents or the binding agents / dispersants used in tablets.

2. It is unclear why you have been prescribed Daxid (Sertaline). Udiliv (Ursodeoxycholic) is also prescribed in specific liver diseases. You should discuss this with your physicisn and review the indications for these two medicines.

3. Daxid (Setaline) may itself rarely cause liver damage. I must emphasize that you will have to taper the dose and then stop. Do not discontinue abruptly. You may also keep in mind that the combination of stomatitis and liver disease may be related to an undiagnosed syndrome such as Ulcerative Colitis or Chron's disease.

4. Apthous ulcers or stomatitis is usually caused by stress, acidity, Vitamin B complex-, Zinc-, Iron- and Folic acid -deficiency.

5. To heal these ulcers faster, you should apply liquid medical grade Glycerine or an anesthetic lotion such as Zytee, to the ulcerated areas. Medicated gargles such as Betadine and Tantum will help. An antacid such as Mucaine gel may be taken orally for a week. Vitamin B Complex and Zinc capsules should be started. You may discuss with your doctor regarding anti-reflux medication, Rebagen tablets and 5% Amlexanox gel.

I hope I have answered your query. If you have any follow up queries, I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Sumit Bhatti

Otolaryngologist / ENT Specialist

Practicing since :1991

Answered : 2664 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Ulcers On Tongue And Mouth After Taking Udiliv And Daxid. How To Get Rid Of These?

Hi,

Thank you for your query.

1. Small ulcers on the tongue and mouth, which are painful are usually known as apthous stomatitis. This may be drug induced as it has appeared when you started using Daxid and Udiliv, though this is rare with these medicines. The simplest way to confirm this is to slowly discontinue these medicines. Sometimes you may be allergic to the coloring agents or the binding agents / dispersants used in tablets.

2. It is unclear why you have been prescribed Daxid (Sertaline). Udiliv (Ursodeoxycholic) is also prescribed in specific liver diseases. You should discuss this with your physicisn and review the indications for these two medicines.

3. Daxid (Setaline) may itself rarely cause liver damage. I must emphasize that you will have to taper the dose and then stop. Do not discontinue abruptly. You may also keep in mind that the combination of stomatitis and liver disease may be related to an undiagnosed syndrome such as Ulcerative Colitis or Chron's disease.

4. Apthous ulcers or stomatitis is usually caused by stress, acidity, Vitamin B complex-, Zinc-, Iron- and Folic acid -deficiency.

5. To heal these ulcers faster, you should apply liquid medical grade Glycerine or an anesthetic lotion such as Zytee, to the ulcerated areas. Medicated gargles such as Betadine and Tantum will help. An antacid such as Mucaine gel may be taken orally for a week. Vitamin B Complex and Zinc capsules should be started. You may discuss with your doctor regarding anti-reflux medication, Rebagen tablets and 5% Amlexanox gel.

I hope I have answered your query. If you have any follow up queries, I will be available to answer them.

Regards.